Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorTran, Chuong Van
dc.contributor.authorYu, Xinwei
dc.date.accessioned2017-08-17T23:32:59Z
dc.date.available2017-08-17T23:32:59Z
dc.date.issued2016-08-17
dc.identifier.citationTran , C V & Yu , X 2016 , ' Pressure moderation and effective pressure in Navier-Stokes flows ' , Nonlinearity , vol. 29 , no. 10 , pp. 2990-3005 . https://doi.org/10.1088/0951-7715/29/10/2990en
dc.identifier.issn0951-7715
dc.identifier.otherPURE: 244566848
dc.identifier.otherPURE UUID: 70e7e2c9-8816-4404-a254-06775aa814a1
dc.identifier.otherScopus: 84989812436
dc.identifier.otherWOS: 000383978600003
dc.identifier.otherORCID: /0000-0002-1790-8280/work/61133286
dc.identifier.urihttp://hdl.handle.net/10023/11499
dc.description.abstractWe study the Cauchy problem of the Navier–Stokes equations by both semi-analytic and classical energy methods. The former approach provides a physical picture of how viscous effects may or may not be able to suppress singularity development. In the latter approach, we examine the pressure term that drives the dynamics of the velocity norms ||u||Lq , for q ≥ 3. A key idea behind this investigation is due to the fact that the pressure p in this term is determined upto a function of both space and |u|, say Ƥ(x, |u|), which may assume relatively broad forms. This allows us to use Ƥ as a pressure moderator in the evolution equation for ||u||Lq , whereby optimal regularity criteria can be sought by varying Ƥ within its admissible classes. New regularity criteria are derived with and without making use of the moderator. The results obtained in the absence of the moderator feature some improvement over existing criteria in the literature. Several criteria are derived in terms of the moderated (effective) pressure p+Ƥ. A simple moderation scheme and the plausibility of the present approach to the problem of Navier–Stokes regularity are discussed.
dc.format.extent16
dc.language.isoeng
dc.relation.ispartofNonlinearityen
dc.rights© 2016, IOP Publishing & London Mathematical Society. This work is made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at iopscience.iop.org / https://dx.doi.org/10.1088/0951-7715/29/10/2990en
dc.subjectNavier-Stokes equationsen
dc.subjectPressure moderationen
dc.subjectEffective pressureen
dc.subjectGlobal regularityen
dc.subjectQA Mathematicsen
dc.subjectQC Physicsen
dc.subjectT-NDASen
dc.subjectBDCen
dc.subject.lccQAen
dc.subject.lccQCen
dc.titlePressure moderation and effective pressure in Navier-Stokes flowsen
dc.typeJournal articleen
dc.description.versionPostprinten
dc.contributor.institutionUniversity of St Andrews.Applied Mathematicsen
dc.identifier.doihttps://doi.org/10.1088/0951-7715/29/10/2990
dc.description.statusPeer revieweden
dc.date.embargoedUntil2017-08-17


This item appears in the following Collection(s)

Show simple item record